Drug Eruptions Treatment

Clear Lake Dermatologists Serve Patients Requiring Drug Eruptions Treatment in Webster, League City, Friendswood and Houston, TX

Clear Lake Dermatology can treat cases of drug eruption, a reaction to medication that results in a rash or discoloration of the skin, in patients in Houston, League City, and the surrounding Bay Area. Drug eruption affects around one in every 1,000 people taking medication, and normally subsists whenever a patient stops taking the drug. In cases where stopping a particular medication is not possible, individuals who are affected by drug eruption may need to consult our doctors.

Drug Eruption Symptoms

Some of the symptoms of drug eruption include breakouts that may resemble measles or a poison ivy-like rash. Spots may be red or brown in color and may be slightly raised in some instances. The skin may sometimes become thickened and blister, as well. Rashes may appear on any part of the body but are commonly found on the shoulders, back, and arms. Patients may also have drug eruptions on more than one body part simultaneously.

One of the key indicators of drug eruption is a sudden appearance of the rash shortly after an individual begins taking a certain prescription. Although breakouts normally begin within three to seven days after taking a new medication, some people might notice signs earlier or later than this time frame.

Drug Eruption Causes

A variety of medications can cause drug eruptions, but many are topical ointments that might be used to treat other skin disorders. Antibiotic and antimicrobial medicines sometimes cause breakouts, as well. Some anti-depressant medications result in drug eruptions as do many sulfur drugs. Patients will sometimes experience this disorder once they begin taking insulin injections.

Determining who might develop drug eruptions beforehand is impossible, as people tend to react to certain drugs in different ways. For those who are unable to stop taking the medication that caused this condition, talking with our doctors is essential to control this disorder.

Drug Eruptions and Skin Cancer

Chemotherapy drugs can sometimes cause breakouts and patients who have a weakened immune system due to cancer or an autoimmune disease are also more susceptible to this condition. Stopping treatment is obviously not recommended, however, one of our professionals will help you effectively manage your drug eruptions while you are undergoing treatment for skin cancer or other types of cancer.

Our Medical Dermatology Services

Acne Treatment
Actinic Keratosis
Alopecia Areata
Eczema
Basal Cell Carcinoma
Contact Dermatitis
Cysts
Drug Eruptions
Dyshidrosis
Dysplatic moles
Genital Warts
Herpes Simplex
Shingles
Lupus Erythematosus
Skin Biopsy
Skin Cancer Screening
Malignant Melanoma
Molluscum contagiosum
Pityriasis Rosea
Pityriasis (Tinea) Versicolor
Psoriasis
Rosacea
Seborrheic Dermatitis
Seborrheic Keratoses
Squamous Cell Carcinoma
Tinea Treatment
Urticaria
Viral Eruptions
Vitiligo
Warts
Xerosis